Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 22, 2008, 3:17 PM CDT. It took effect at Mar 23, 2008, 1:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2008, 3:17 PM CDT (20:17 UTC)
- In effect from
- Mar 23, 2008, 1:00 AM CDT
- Expired
- Mar 23, 2008, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 222017 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 PM CDT SAT MAR 22 2008 ...STRONG WINDS THROUGH GUADALUPE PASS LATE TONIGHT THROUGH SUNDAY MORNING... .A STRONG COLD FRONT WILL MOVE ACROSS THE GUADALUPE MOUNTAINS LATE TONIGHT. STRONG NORTHEAST WINDS WILL CHANNEL THROUGH GUADALUPE PASS LATE TONIGHT INTO SUNDAY MORNING IN THE WAKE OF THIS FRONT. WINDS SHOULD GRADUALLY DIMINISH AFTER 9 AM MDT SUNDAY MORNING. TXZ258-231000- /O.NEW.KMAF.HW.W.0023.080323T0600Z-080323T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 217 PM MDT SAT MAR 22 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY. NORTHEASTERLY WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS NEAR 60 MPH ARE EXPECTED TO CHANNEL THROUGH GUADALUPE PASS AFTER MIDNIGHT TONIGHT FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. WINDS SHOULD GRADUALLY DIMINISH LATE SUNDAY MORNING. MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ON HIGHWAY 62 180 LATE TONIGHT AND SUNDAY MORNING SHOULD EXERCISE CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. $$
1 follow-up statement
000 WWUS74 KMAF 231030 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 530 AM CDT SUN MAR 23 2008 ...STRONG WINDS THROUGH GUADALUPE PASS THROUGH SUNDAY AFTERNOON... .STRONG NORTHEAST WINDS WILL CHANNEL THROUGH GUADALUPE PASS THROUGH THIS AFTERNOON IN THE WAKE A STRONG COLD FRONT THAT MOVED THROUGH THE AREA YESTERDAY. WINDS SHOULD GRADUALLY DIMINISH AFTER NOON MDT TODAY. TXZ258-231800- /O.EXT.KMAF.HW.W.0023.000000T0000Z-080323T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 430 AM MDT SUN MAR 23 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT TODAY... NORTHEASTERLY WINDS OF 35 TO 50 MPH...WITH A FEW GUSTS NEAR 60 MPH ARE EXPECTED TO CHANNEL THROUGH GUADALUPE PASS TODAY. WINDS SHOULD GRADUALLY DIMINISH THIS AFTERNOON. MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ON HIGHWAY 62 180 TODAY SHOULD EXERCISE CAUTION... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 22, 3:12 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 22, 3:12 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
312 PM CDT SAT MAR 22 2008
.DISCUSSION...
AFTERNOON SURFACE ANALYSIS STILL SHOWS A WEAK SURFACE FRONTAL
BOUNDARY EXTENDING ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...
THE NORTHERN PERMIAN BASIN...AND SOUTHEASTWARD ACROSS WEST CENTRAL
TEXAS. LOW LEVEL SURFACE MOISTURE CONTINUES TO SLOWLY INCREASE
ACROSS THE PERMIAN BASIN AND THE LOWER TRANS PECOS REGION...WHERE
DEWPOINT TEMPERATURES CURRENTLY RANGE IN THE UPPER 30S TO MID 40S.
TEMPERATURES HAVE WARMED NICELY DESPITE THE SURFACE BOUNDARY AND
HIGH CLOUD COVER...WITH MOST LOCATIONS IN THE 70S TO NEAR 80 AT 2 PM
CDT. WE ARE STILL LOOKING FOR THE POTENTIAL OF ISOLATED THUNDERSTORM
DEVELOPMENT LATER THIS AFTERNOON ACROSS THE EASTERN PERMIAN BASIN
AND WESTERN PERMIAN BASIN...IN THE VICINITY OF THE SURFACE BOUNDARY
AND AN AXIS OF RATHER STEEP MID LEVEL LAPSE RATES AND WEAK
INSTABILITY. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS ACROSS
THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS LATE THIS AFTERNOON
AND EVENING AS MARGINAL CAPE/INSTABILITY...AND STEEP MID LEVEL LAPSE
RATES SUPPORT SOME MARGINALLY SEVERE HAIL AND STRONG WINDS WITH THE
STRONGER STORMS.
A POTENT SHORTWAVE TROUGH LOCATED ACROSS THE ROCKY MOUNTAINS THIS
AFTERNOON IS STILL PROGGED TO QUICKLY DIVE SOUTHEASTWARD TOWARD THE
SOUTHERN PLAINS TONIGHT WITHIN THE NORTHWEST FLOW ALOFT. MODELS ARE
STILL IN GOOD AGREEMENT THAT SHOWERS AND THUNDERSTORMS WILL BECOME
MORE ORGANIZED ACROSS NORTHERN PORTIONS OF THE FORECAST AREA THIS
EVENING AS THE SHORTWAVE TROUGH AND ASSOCIATED STRONG COLD FRONT
MOVE SOUTHWARD TOWARD THE REGION. WE STILL HAVE THE BEST CHANCES FOR
PRECIPITATION ALIGNED ACROSS THE PERMIAN BASIN AND FAR SOUTHEASTERN
PORTIONS OF THE NEW MEXICO PLAINS TONIGHT AND SUNDAY...WITH SLIGHT
RAIN CHANCES EXTENDING ALL THE WAY TO THE RIO GRANDE. ALSO OF
CONCERN TONIGHT WILL BE HIGH WINDS THROUGH GUADALUPE PASS FOLLOWING
THE PASSAGE OF THE STRONG COLD FRONT AFTER MIDNIGHT. WE HAVE ISSUED
A HIGH WIND WARNING THERE FROM 06Z-15Z SUNDAY.
INSTABILITY WILL QUICKLY DECREASE EARLY SUNDAY AS COLDER AIR ADVECTS
INTO THE REGION...SO LEFT PRECIPITATION IN THE FORM OF RAIN
SHOWERS. HIGH TEMPERATURES SUNDAY MAY BE REACHED EARLY IN THE DAY
WITH TEMPERATURES HOLDING STEADY...POSSIBLY DECREASING A LITTLE AS
THE DAY PROGRESSES. OVERALL A CLOUDY...COLD AND POTENTIALLY WET
EASTER SUNDAY. PRECIPITATION CHANCES WILL GRADUALLY DECREASE FROM
NORTHWEST TO SOUTHEAST SUNDAY EVENING...WITH COLDER TEMPERATURES
ANTICIPATED SUNDAY NIGHT.
THE REMAINDER OF THE EXTENDED FORECAST LOOKS LIKE A RETURN TO WARM
AND DRY CONDITIONS...WITH ZONAL FLOW ALOFT AND LEE SIDE SURFACE
TROUGHING. WE DID ADJUST TEMPERATURES A LITTLE FROM THE PREVIOUS
FORECAST...MAINLY TRENDING UPWARD A FEW DEGREES DURING THE MIDDLE TO
LATTER HALF OF THE WEEK. THE WARM AND DRY CONDITIONS COMBINED WITH
INCREASED WIND SPEEDS WILL LIKELY ELEVATE FIRE WEATHER CONCERNS BY
WEDNESDAY AND THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 42 45 38 67 / 50 60 10 0
CARLSBAD NM 43 47 37 74 / 30 40 10 0
DRYDEN TX 53 54 42 72 / 20 30 20 0
FORT STOCKTON TX 47 48 41 73 / 30 40 20 0
GUADALUPE PASS TX 41 47 34 70 / 20 30 10 0
HOBBS NM 42 46 37 71 / 50 50 10 0
MARFA TX 38 51 32 69 / 10 30 20 0
MIDLAND INTL AIRPORT TX 42 45 38 67 / 50 60 10 0
ODESSA TX 44 46 39 68 / 50 60 10 0
WINK TX 45 49 39 74 / 50 60 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
06/21Hazardous weather outlook, Mar 22, 2:47 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT SAT MAR 22 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-232000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 247 PM CDT SAT MAR 22 2008 /147 PM MDT SAT MAR 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN LOW ROLLING PLAINS LATE THIS AFTERNOON. THE CHANCE FOR THUNDERSTORM DEVELOPMENT WILL THEN SPREAD ACROSS ALL OF SOUTHEASTERN NEW MEXICO AND MOST OF WEST TEXAS THIS EVENING AND OVERNIGHT. A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR AREAS MAINLY EAST OF THE PECOS RIVER. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN CONCERN WITH THE STRONGER STORMS. LOCALLY STRONG NORTHEAST WINDS NEAR 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS LATE TONIGHT INTO EARLY FRIDAY MORNING. MOUNTAIN GAPS AND PASSES WILL BE FAVORED FOR THESE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:46 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 44 min |
| Mar 22, 6:52 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 53 min |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.